Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 15, 2025, 5:14 AM CST for Montgomery County, Robertson County, Stewart County, Tennessee. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2025, 5:14 AM CST (11:14 UTC)
- Expired
- Feb 15, 2025, 12:15 PM CST
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 8:33 AM CST | FLASH FLOOD | Clarksville, TN | Several roads in the area have been closed due heavy rainfall. Trenton Rd @ Hayes St; Corporate Pkwy @ Smokestack Dr.; Crossland Ave @ Richardson St; Madison St;. |
| Feb 15, 10:00 AM CST | FLOOD | 4 W Clarksville, TN | Water in a couple houses earlier today. Time is estimated. |
| Feb 15, 10:00 AM CST | FLASH FLOOD | 4 W Clarksville, TN | Corrects previous flood report from 4 W Clarksville. Water in a couple houses earlier today. Time is estimated. |
| Feb 15, 10:30 AM CST | FLASH FLOOD | Clarksville, TN | Social Media picture of water over the roadway with a car struck on Saratoga Drive. Time is estimated. |
| Feb 15, 11:45 AM CST | FLASH FLOOD | 5 Sw Woodlawn, TN | Social media picture of water covering a field. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 199 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WGUS54 KOHX 151114
FFWOHX
TNC125-147-161-151415-
/O.NEW.KOHX.FF.W.0001.250215T1114Z-250215T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
514 AM CST Sat Feb 15 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Montgomery County in middle Tennessee...
Northwestern Robertson County in middle Tennessee...
Stewart County in middle Tennessee...
* Until 815 AM CST.
* At 514 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksville, Dover, Big Rock, Adams, Cumberland City, Woodlawn,
Palmyra, Indian Mound and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3667 8794 3666 8785 3663 8785 3663 8784
3664 8707 3643 8708 3646 8712 3644 8715
3643 8715 3638 8793
FLASH FLOOD...RADAR INDICATED
$$
Baggett2 follow-up statements
523
WGUS54 KOHX 151403
FFWOHX
TNC125-147-161-151815-
/O.EXT.KOHX.FF.W.0001.000000T0000Z-250215T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
803 AM CST Sat Feb 15 2025
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Montgomery County in middle Tennessee...
Northwestern Robertson County in middle Tennessee...
Stewart County in middle Tennessee...
* Until 1215 PM CST.
* At 803 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksville, Dover, Big Rock, Adams, Cumberland City, Woodlawn,
Palmyra, Indian Mound and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3667 8794 3666 8785 3663 8785 3663 8784
3664 8707 3643 8708 3646 8712 3644 8715
3643 8715 3638 8793
FLASH FLOOD...RADAR INDICATED
$$
Mueller213
WGUS74 KOHX 151543
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
943 AM CST Sat Feb 15 2025
TNC125-147-161-151815-
/O.CON.KOHX.FF.W.0001.000000T0000Z-250215T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery TN-Robertson TN-Stewart TN-
943 AM CST Sat Feb 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CST THIS
AFTERNOON FOR MONTGOMERY, NORTHWESTERN ROBERTSON AND STEWART
COUNTIES...
At 943 AM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 4 inches of rain have fallen. Additional rainfall amounts of 2
to 4 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Clarksville, Dover, Big Rock, Adams, Cumberland City, Woodlawn,
Palmyra, Indian Mound and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3667 8794 3666 8785 3663 8785 3663 8784
3664 8707 3643 8708 3646 8712 3644 8715
3643 8715 3638 8793
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MuellerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 1:58 AM CST, 3 hours 16 minutes earlier. Its key messages:
- Updated at 144 AM CST Sat Feb 15 2025
- Significant flooding is expected today, particularly across northwest Middle Tennessee. River flooding and flash flooding are likely.
- A line of strong to severe thunderstorms will move through tonight. Damaging winds and tornadoes will be the main threats. Severe threat is greatest for areas west of I-24.
- Temperatures fall well below-normal next week with snow possible during the Wednesday-Thursday time frame.
Area forecast discussion, Feb 15, 1:58 AM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 158 AM CST Sat Feb 15 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 144 AM CST Sat Feb 15 2025 - Significant flooding is expected today, particularly across northwest Middle Tennessee. River flooding and flash flooding are likely. - A line of strong to severe thunderstorms will move through tonight. Damaging winds and tornadoes will be the main threats. Severe threat is greatest for areas west of I-24. - Temperatures fall well below-normal next week with snow possible during the Wednesday-Thursday time frame. && .SHORT TERM... (Today through Sunday) Issued at 144 AM CST Sat Feb 15 2025 Today will be a very active weather day across Middle Tennessee. Rain and thunderstorms have entered extreme northwest middle TN this morning and this will be the start of numerous hours of moderate to heavy rainfall over that area. A large temperature inversion noted at 850mb on the 00Z sounding shows warm air advection has started ushering warm, moist air into the area, setting the stage for both a flood and severe thunderstorm risk today. Flooding: 00Z CAMs have shifted the axis of highest QPF values a bit further southeast, showing potentially significant rainfall totals of 5 to 7 inches over the northwest. There is a little bit of variance amongst the models in the spatial extent of the swath of highest QPF, but if you live in northwest Middle Tennessee, really even in the upper left quadrant of the mid state, please stay aware of your surroundings today, have multiple ways to receive warnings, and if you encounter flood waters while driving, TURN AROUND, DON'T DROWN! Rainfall amounts dwindle down as go further southeast, with the rest of middle Tennessee getting anywhere from 1 to 3 inches today. Severe potential: A number of the 00Z CAMs have come in a bit more bullish with instability. I am inclined to say the overall severe threat has slightly increased if this remains the case. Looking at soundings from the 00Z HRRR around 6 PM tonight, MUCAPE values are around 600 J/Kg with SBCAPE around 200-300 J/Kg. Bulk shear is near 65 kts with storm relative helicity values over 500 m2/s2. All of this would point a damaging wind and tornado risk. Most of the CAMs keep convection confined to the QLCS only, but the HRRR does populate a few discrete cells immediately ahead of the line. If any outflows are able to kick out ahead of the main line and there's enough instability, it is entirely possible that a few strong to severe thunderstorms could develop. The tornado threat would likely be greater in discrete cells with more of a damaging wind risk with the QLCS. As of now, it looks like the main line will cross the Tennessee River sometime after 7 to 8 PM and work east through the area, exiting around midnight. Areas generally west of I-24 have the greatest chance of seeing severe impacts, both with the line and if any cells develop ahead of the line. Given the curved hodographs, abundant shear, and the possibility of increased instability, the primary hazards within the line will be damaging winds with the chance for embedded tornadoes along the leading edge of the line. Behind the front, winds will increase due to a tight pressure gradient moving over the area. Areas along the Cumberland Plateau could see gusts up to 40mph overnight into Monday. As such, we have issued a wind advisory for the Cumberland Plateau that will begin at midnight tonight and go through noon Sunday. Temperatures will drop back well below-normal behind the front. As the surface low exits off to the northeast, some lingering wrap-around moisture could squeeze out a few snow showers, mainly over our northeast counties on Sunday afternoon. No accumulation is expected. && .LONG TERM... (Sunday Night through next Saturday) Issued at 144 AM CST Sat Feb 15 2025 We will have a small window of time to dry out the remainder of Sunday through most of Tuesday. Models are picking up on another deep trough setting up across that west that could bring our next precipitation chances to the area, likely in the form of snow given how cold temperatures will be. It is still far too early to talk amounts, but there has been a consistent signal amongst the GFS, Euro, and Canadian that we will likely see snow by the middle of next week. Temperatures in the extended will be as much as 20 degrees below normal with highs in the 20s/30s and overnight lows in the teens to single digits. && .AVIATION... (06Z TAFS) Issued at 1049 PM CST Fri Feb 14 2025 Wind profiles are showing 2kft winds blowing around 45 knots out of the south. This is likely occuring over all sites, so mentioned LLWS at least until rains move into terminals. Surface winds are expected to gust out of the south for much of the day. Showers will persist through mid morning, then become scattered and less likely in the afternoon. A line of showers and storms will move from west to east after 00z, bringing increased wind gusts and heavy rain to all terminals...though this line may not be to CSV until after the taf period ends. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 39 48 24 / 100 100 40 0 Clarksville 64 35 40 21 / 100 100 20 0 Crossville 59 36 53 20 / 90 100 60 0 Columbia 67 37 48 23 / 90 100 20 0 Cookeville 62 36 53 22 / 100 100 60 0 Jamestown 60 35 54 20 / 100 100 70 0 Lawrenceburg 66 37 51 23 / 80 100 20 0 Murfreesboro 67 37 51 22 / 90 100 40 0 Waverly 65 33 41 22 / 100 100 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>034- 056>066-075-077>080-093>095. Wind Advisory from midnight tonight to noon CST Sunday for TNZ011-032>034-065-066-077>080. && SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:36 AM CST | Wind Advisory | OHX | Cannon, Coffee, Cumberland, DeKalb, Fentress, Grundy and 9 more | 34 hr |
| Feb 15, 2:54 AM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 3 hr |
| Feb 15, 6:28 AM CST | Areal Flood Advisory | OHX | Robertson, Sumner | 4 hr |
| Feb 15, 7:34 AM CST | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 25 min |
| Feb 15, 7:51 AM CST | Flash Flood Warning | OHX | Robertson, Sumner | 10 hr |
| Feb 15, 7:59 AM CST | Flash Flood Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 6 hr |
| Feb 15, 8:38 AM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Smith, Trousdale, Wilson | 3 hr |
| Feb 15, 8:42 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson and 1 more | 3 hr |
| Feb 15, 8:50 AM CST | Flash Flood Warning | OHX | Macon, Robertson, Sumner, Trousdale | 9 hr |
| Feb 15, 8:52 AM CST | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 3 hr |
| Feb 15, 8:55 AM CST | Flash Flood Warning | OHX | Stewart | 6 hr |
| Feb 15, 10:21 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
| Feb 15, 10:40 AM CST | Areal Flood Advisory | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 1 more | 6 hr |
| Feb 15, 11:32 AM CST | River Flood Advisory | OHX | Davidson | 5 days |
| Feb 15, 11:35 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 6 days |
| Feb 15, 11:38 AM CST | River Flood Advisory | OHX | Cheatham | 31 hr |
| Feb 15, 11:46 AM CST | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 5 hr |
| Feb 15, 12:03 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 15, 12:06 PM CST | River Flood Warning | OHX | Stewart | 3 days |
| Feb 15, 12:12 PM CST | Flash Flood Warning | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 17 hr |
| Feb 15, 12:12 PM CST | River Flood Warning | OHX | Montgomery, Robertson | 63 hr |
| Feb 15, 1:24 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Feb 15, 1:46 PM CST | Areal Flood Advisory | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 3 hr |
| Feb 15, 2:59 PM CST | River Flood Warning | OHX | Montgomery | 3 days |
| Feb 15, 5:45 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 11 hr |
| Feb 15, 5:46 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 11 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.